0
Articles |

Acute myopathy during treatment of status asthmaticus with corticosteroids and steroidal muscle relaxants. FREE TO VIEW

D Griffin; N Fairman; D Coursin; L Rawsthorne; J E Grossman
Chest. 1992;102(2):510-514. doi:10.1378/chest.102.2.510
Text Size: A A A
Published online

Abstract

Acute myopathy in patients being treated for severe asthma has been recognized with increasing frequency since first being described in 1977. We report three patients treated for status asthmaticus who developed severe generalized weakness. Electrophysiologic studies and muscle biopsy revealed evidence of muscle destruction. Each of these patients was treated with high-dose corticosteroids and underwent prolonged neuromuscular blockade with a steroidal muscle relaxant. A review of the literature revealed 15 similar cases. We postulate that the combined effects of corticosteroids and muscle relaxants on the muscle cell may be responsible for this myopathy. Patients treated with corticosteroids and NMBs should be carefully monitored for the development of myopathy.


Figures

Tables

References

NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
Guidelines
Rheumatoid arthritis. The management of rheumatoid arthritis in adults.
National Clinical Guideline Centre for Acute and Chronic Conditions | 9/18/2009
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543